Depression and Hormone Therapy
Dear OncoLink "Ask The Experts,"
I have suffered from depression all [of] my life and take several different medications and see a psychiatrist. Since starting Lupron therapy, I have been much more depressed. My psychiatrist has changed my medications around in the hopes of helping with the depression, but it does not seem to be working. Do you know of anything that can help manage this side effect?
Richard Whittington, MD, Associate Professor of Radiation Oncology at the University of Pennsylvania School of Medicine, responds:This is a real problem in men and it is analogous to the condition in women called "involutional melancholia" that occurs when women go through menopause. Physiologically, you are going through the same hormone shifts that women do during "the change".
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania